Drug-induced Hypersensitivity Syndrome in a Breast Cancer Patient: A Case Report

Raditya Bagas Wicaksono, Wahyu Djatmiko, Ismiralda Oke Putranti

Abstract

Drug-induced hypersensitivity syndrome (DIHS) is a life-threatening condition. The diagnosis of DIHS is quite challenging due to highly variable clinical manifestations. This paper was aimed to describe the diagnosis criteria, pathogenesis, and relation of DIHS with cancer. We describe a case of DIHS, probably induced by cefadroxil, in a 50-year-old woman post modified radical mastectomy for her non-specific-type unilateral breast cancer. After four weeks of cefadroxil therapy, the patient started to develop symptoms of drug eruption with elevated liver function tests, direct bilirubin, alkaline phosphatase (ALP), and gammaglutamyl transferase (GGT). The laboratory tests also showed decreased hemoglobin and albumin. The patient's clinical manifestations were highly suggestive of DIHS. Discontinuation of drug consumption and administration of symptomatic therapy did not improve the condition. After four days of postoperative monitoring in the intensive care unit, the patient did not survive the external and internal bleeding due to severe thrombocytopenia. Several hypothetical mechanisms involved in this syndrome include defective detoxifying enzymes, genetic defects related to human leukocyte antigen, viral infections, and concurrent disease processes, such as a neoplasm.

Download


Paper Citation


in Harvard Style

Wicaksono R., Djatmiko W. and Putranti I. (2020). Drug-induced Hypersensitivity Syndrome in a Breast Cancer Patient: A Case Report.In Proceedings of the 1st Jenderal Soedirman International Medical Conference in conjunction with the 5th Annual Scientific Meeting (Temilnas) Consortium of Biomedical Science Indonesia - Volume 1: JIMC, ISBN 978-989-758-499-2, pages 241-244. DOI: 10.5220/0010490702410244


in Bibtex Style

@conference{jimc20,
author={Raditya Bagas Wicaksono and Wahyu Djatmiko and Ismiralda Oke Putranti},
title={Drug-induced Hypersensitivity Syndrome in a Breast Cancer Patient: A Case Report},
booktitle={Proceedings of the 1st Jenderal Soedirman International Medical Conference in conjunction with the 5th Annual Scientific Meeting (Temilnas) Consortium of Biomedical Science Indonesia - Volume 1: JIMC,},
year={2020},
pages={241-244},
publisher={SciTePress},
organization={INSTICC},
doi={10.5220/0010490702410244},
isbn={978-989-758-499-2},
}


in EndNote Style

TY - CONF

JO - Proceedings of the 1st Jenderal Soedirman International Medical Conference in conjunction with the 5th Annual Scientific Meeting (Temilnas) Consortium of Biomedical Science Indonesia - Volume 1: JIMC,
TI - Drug-induced Hypersensitivity Syndrome in a Breast Cancer Patient: A Case Report
SN - 978-989-758-499-2
AU - Wicaksono R.
AU - Djatmiko W.
AU - Putranti I.
PY - 2020
SP - 241
EP - 244
DO - 10.5220/0010490702410244